Michigan, 2013

High Wind and Winter Weather in Michigan, November 17 to 18, 2013

November 17 to 18, 2013 · NWS MQT · 4 events in 3 counties and zones

A powerful storm system tracking through the Great Lakes generated strong northwest winds across the region and some moderate snow downwind of Lake Superior from the evening of the 17th through the 18th.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A powerful storm system tracking through the Great Lakes generated strong northwest winds across the region and some moderate snow downwind of Lake Superior from the evening of the 17th through the 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Nov 17, 7:11 PM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Nov 17, 7:11 PM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
711 PM EST SUN NOV 17 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 432 PM EST SUN NOV 17 2013

LOOKING AT THE SFC MAP THIS AFTERNOON...WE HAVE THE INITIAL LOW OVER
LAKE SUPERIOR...AND THE LOW TO OUR S OVER E WI AND LAKE MI. THE FCST
IS ON TRACK TO HAVE THEM COMBINE ACROSS E LAKE SUPERIOR AT 00Z. DID
NOT MAKE TOO MANY ADJUSTMENTS TO OUR ONGOING HEADLINES AND WIND
FCST. STILL EXPECT THE RAPIDLY INTENSIFYING LOW AND COLD AIR RUSHING
IN BEHIND THE LOW TO PICK UP ACROSS LAKE SUPERIOR AND THE LAKE
SUPERIOR SHORELINES TO 25 TO 40KTS...WITH GUSTS NEARING 55KTS
/MAINLY OVER E LAKE SUPERIOR/. EXTENDED THE STRONGER WINDS OVER E
UPPER MI AND LAKE SUPERIOR BY A COUPLE OF HOURS AS THE STACKED
SFC-500MB LOW PUSHES ALONG THE E ONTARIO/QUEBEC BORDER BY 12Z
MONDAY. WHILE WINDS WILL BE VERY STRONG ACROSS OUR AREA...THE
POTENTIAL EXISTS FOR EVEN STRONGER WINDS ACROSS LAKE HURON.

A TROUGH EXTENDING BEHIND THE LOW WILL LIKELY BE ORIENTED FROM THE
LOW /LOCATED BETWEEN CYLD AND CYTS/ THROUGH CENTRAL LAKE SUPERIOR
AND THE ARROWHEAD OF MN AT 06Z MONDAY. AS THIS TROUGH NEARS THE W
EDGE OF UPPER MI EXPECT ENHANCED CONVERGENCE AND SNOW POTENTIAL JUST
PRIOR TO 12Z. EVEN WITH 850MB TEMPS FALLING TO NEAR -9C BY 12Z OVER
THE W THIRD OF THE CWA...AND THE DGZ HOVERING BETWEEN 800MB AND
600MB WITH GOOD AMOUNT OF MOISTURE...SNOW RATIOS OF 10:1 OR LESS
WILL BE COMMON. EXPECT SIGNIFICANT BREAKAGE OF ANY PRISTINE
CRYSTALS...RESULTING IN LESS THAN TYPICAL LES RATIOS AND SNOW
AMOUNTS OF UP TO OR AROUND 2 IN OVER THE W BY 12Z. FOR THE REST OF
THE DAY...MODELS SHOW LLVL MOISTURE DIMINISHING QUICKER THAN
ORIGINALLY EXPECTED AS THE SFC LOW MOSES E OF JAMES BAY BY 00Z
TUESDAY. FAVORABLE NW WINDS WILL BRING THE BEST CHANCE FOR
ADDITIONAL SNOW ACCUMULATIONS TO AREAS E OF MQT...WITH 1-3IN
POSSIBLE. WOULD NOT BE SURPRISED TO GET 2-4IN FROM WETMORE THROUGH N
SCHOOLCRAFT.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 432 PM EST SUN NOV 17 2013

MON NIGHT AND TUESDAY...A HIGH PRESSURE RIDGE (FROM A HIGH CENTERED
NEAR THE OHIO RIVER VALLEY) WILL SHIFT EAST ACROSS THE CWA MONDAY
NIGHT INTO TUESDAY MORNING. THE ASSOCIATED STRONG SUBSIDENCE AND
DRYING AS NOTED ON MODEL FCST SNDGS SHOULD QUICKLY DIMINISH LAKE
EFFECT SNOW OVER THE ERN COUNTIES MON EVENING WITH SNOW ENDING
OVERNIGHT MON NIGHT. THERE COULD BE SOME LINGERING LAKE EFFECT
CLOUDS TUE MORNING BEFORE MID-LVL CLOUDS (AOA 10KFT) SPREAD EAST
ACROSS THE FCST AREA WITH BROAD WAA DEVELOPING BEHIND THE DEPARTING
HIGH PRESSURE RIDGE. THE RIDGE SHIFTING EAST WILL LEAD TO INCREASING
SOUTHERLY FLOW ACROSS THE AREA DURING THE DAY AS HIGH TEMPS RISE
BACK INTO THE UPPER 30S AND LOWER 40S FOR MOST LOCATIONS.

THE FORECAST FOR TUESDAY NIGHT INTO THURSDAY HINGES ON A SHORTWAVE
CURRENTLY OVER THE GULF OF ALASKA. THIS WAVE WILL MOVE THROUGH
BRITISH COLUMBIA ON MONDAY/MONDAY NIGHT AND THEN SHIFT EAST ACROSS
THE SOUTHERN TIER OF CANADIAN PROVINCES THROUGH THURSDAY. AS THIS
OCCURS...A SURFACE LOW WILL TRACK FROM THE NORTHERN ROCKIES TUESDAY
MORNING TO HUDSON BAY BY WEDNESDAY EVENING. THIS LOW WILL DRAG A
COLD FRONT ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT BRINGING
WITH IT SOME PRECIPITATION. THERE ARE SOME MODEL DIFFERENCES ON
TIMING OF THE FRONTAL PASSAGE...BUT WILL PROBABLY MAINTAIN CHANCE
POPS LATE TUE NIGHT INTO THURSDAY WITH THE HIGHEST POPS GENERALLY
NORTH CENTRAL AND EAST WED INTO WED NIGHT WHERE 290-295K ISENTROPIC
ASCENT AHEAD OF THE FRONT WILL BE MAXIMIZED.

00Z GFS/ECMWF ARE SHOWING A NOSE OF WARM AIR AROUND 850MB NEARING
3C...WHICH WILL BE ENOUGH TO MELT MOST OF THE SNOW FALLING THROUGH
IT ALTHOUGH EVAPORATIVE COOLING COULD MAYBE RESULT IN A MIX OF
RAIN-SNOW TUE NIGHT INTO AT LEAST WED MORNING. WILL CONTINUE TO SHOW
MAINLY RAIN FOR WEDNESDAY AFTERNOON TRANSITIONING OVER TO SNOW
WEDNESDAY NIGHT IN THE WAKE OF THE COLD FRONT.

BEHIND THE FRONT...MODELS SHOW STRONG SFC HIGH PRESSURE (AROUND
1040MB) SLIDING EAST ACROSS THE NRN PLAINS AND ONTARIO THURSDAY AND
THURSDAY NIGHT. THIS SHOULD LEAD TO A SHARP DRYING TREND...BUT IT
WILL ALSO BRING COOLER 850MB TEMPS (MODEL AVG -10 TO -14C) TO THE
AREA. WITH THE STRENGTH OF THE HIGH...ASSOC SUBSIDENCE/DRYING ALOFT
WILL LIKELY LIMIT THE LAKE EFFECT POTENTIAL DESPITE CAA AS THE WINDS
VEER FROM THE NORTHWEST TO NORTHEAST. WILL CONTINUE ONLY SLIGHT CHC
POPS AT THIS POINT GIVEN STRENGTH OF THE HIGH AND ASSOC SUBSIDENCE
EXPECTED.

MODELS CONTINUE TO SHOW SIGNIFICANT DIFFERENCES FOR THU NIGHT INTO
SATURDAY...AS THEY DIFFER ON THE TIMING/STRENGTH OF NORTHERN STREAM
SHORTWAVES MOVING THROUGH THE UPPER GREAT LAKES. FOR NOW WILL
CONTINUE TO FOLLOW A GENERAL CONSENSUS OF THESE MODELS AND SHOW
CHANCE POPS FROM THURSDAY NIGHT THROUGH SATURDAY. THE BEST
OPPORTUNITY FOR ACCUMULATING LAKE EFFECT SNOW OVER THE NRN COUNTIES
WILL LIKELY BE FRI NIGHT INTO SAT WHEN BOTH THE GFS AND ECMWF SHOW A
SECONDARY SHORTWAVE MOVING THROUGH THE AREA AND A REINFORCING SHOT
OF COLD AIR IN A NNW FLOW SENDING 8H TEMPS DOWN TO -18 TO -20C BY
00Z SUN. FOR THIS REASON...HAVE BUMPED POPS UP TO HIGH CHC TO LIKELY
ACROSS THE NRN COUNTIES FOR FRI NIGHT INTO SATURDAY.

COLD AIRMASS WILL REMAIN IN PLACE INTO SUNDAY BUT RIDGING BUILDING
IN FROM THE WEST AND BACKING WINDS SHOULD TAPER OFF ANY LINGERING
LES ALONG LAKE SUPERIOR. WILL TRIM BACK TO LOW CHC POPS DURING THIS
TIME FRAME.
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 700 PM EST SUN NOV 17 2013

THE SFC OVER EAST UPPER MICHIGAN WILL DEEPEN RAPIDLY AND LIFT INTO
ONTARIO/QUEBEC BORDER BY DAYBREAK MONDAY. COLD AIR SLIDING IN BEHIND
THE LOW...AND VERY STRONG WINDS WILL KEEP MVFR CIGS AT IWD/SAW AND
HELP RAISE CEILINGS BACK TO MVFR AT CMX AS PCPN CHANGES TO
SNOW FROM W TO E BY 12Z MONDAY. THE STRONG NW WINDS NEAR 20-25KTS
WILL HAVE GUSTS TO AROUND 40KTS AT CMX...AND 30-35KT AT SAW...WHILE
GUSTS SHOULD MOSTLY STAY UNDER 30KT AT KIWD. LOOK FOR SLOWLY
IMPROVING CONDITIONS DURING THE DAY MONDAY...WITH VFR CEILINGS
POSSIBLY BY MID TO LATE AFTERNOON.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 432 PM EST SUN NOV 17 2013

LOW PRESSURE CONSOLIDATING ACROSS FAR EASTERN LAKE SUPERIOR AND
UPPER MICHIGAN AT 29.0 INCHES EARLY THIS EVENING WILL DEEPEN NEAR
JAMES BAY LATE MONDAY MORNING /TO 28.6 IN/...BEFORE EXITING INTO
NORTHERN QUEBEC ON TUESDAY. IN THE MEANTIME...HIGH PRESSURE ACROSS
CENTRAL CANADA THROUGH THE SOUTHERN PLAINS MONDAY WILL SLIDE ACROSS
THE UPPER GREAT LAKES LATE MONDAY NIGHT THROUGH EARLY TUESDAY...AND
THEN MOVE ACROSS THE LOWER GREAT LAKES LATER TUESDAY. GALE TO STORM
FORCE WIND WARNINGS ARE IN EFFECT FOR TONIGHT THROUGH MONDAY
MORNING...WITH GALES LIKELY EXTENDING THROUGH THE EARLY MONDAY
EVENING OVER THE E HALF OF LAKE SUPERIOR.

EXPECT LOW PRESSURE OVER MONTANA AND SOUTHERN SASKATCHEWAN ON
TUESDAY TO CROSS LAKE WINNIPEG TUESDAY NIGHT...AND PUSH INTO HUDSON
BAY WEDNESDAY AFTERNOON THROUGH THURSDAY. THIS WILL ALLOW A TROUGH
TO MOVE WEST TO EAST ACROSS LAKE SUPERIOR WEDNESDAY AFTERNOON
THROUGH WEDNESDAY NIGHT. STRONG HIGH PRESSURE OVER SOUTHERN CANADA
AND THE NORTHERN PLAINS THURSDAY MORNING SHOULD EXTEND ACROSS THE
UPPER GREAT LAKES THURSDAY NIGHT...AND SINK ACROSS THE LOWER GREAT
LAKES BY LATE FRIDAY...WHILE LOW PRESSURE NEARS FROM SOUTHERN
MANITOBA AND WESTERN ONTARIO.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WIND ADVISORY UNTIL 1 PM EST MONDAY FOR MIZ001-003-005.

  HIGH WIND WARNING UNTIL 1 PM EST MONDAY FOR MIZ006-007.

LAKE SUPERIOR...
  STORM WARNING UNTIL 1 PM EST MONDAY FOR LSZ248>251-265>267.

  GALE WARNING UNTIL 4 PM EST MONDAY FOR LSZ244-245-264.

  GALE WARNING UNTIL 1 PM EST /NOON CST/ MONDAY FOR LSZ241>243-246-
     247-263.

  GALE WARNING UNTIL 7 AM EST /6 AM CST/ MONDAY FOR LSZ240.

LAKE MICHIGAN...
  GALE WARNING UNTIL 1 PM EST MONDAY FOR LMZ221-248-250.

&&

SHORT TERM...KF
LONG TERM...VOSS
AVIATION...JLB
MARINE...KF
Hazardous weather outlook, Nov 17, 3:37 PM EST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
337 PM EST SUN NOV 17 2013

MIZ001>004-009-084-181200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-GOGEBIC-
SOUTHERN HOUGHTON-
337 PM EST SUN NOV 17 2013 /237 PM CST SUN NOV 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

STRONG NORTHWEST WINDS GUSTING UPWARDS OF 35 TO 50 MPH ARE EXPECTED
TONIGHT ALONG LAKE SUPERIOR AND ESPECIALLY ACROSS THE KEWEENAW
PENINSULA. SEE THE LATEST WEATHER MESSAGE FOR ADDITIONAL INFORMATION.

A COUPLE INCHES OF SNOW WILL ACCUMULATE AFTER MIDNIGHT...ESPECIALLY
OVER THE HIGHER TERRAIN. THE COMBINATION OF THE WIND AND SNOW MAY PRODUCE
SLIPPERY ROADS AND REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWEST WINDS GUSTING UPWARDS OF 35 TO 50 MPH ARE EXPECTED
TO CONTINUE MONDAY MORNING ALONG LAKE SUPERIOR AND ESPECIALLY ACROSS
THE KEWEENAW PENINSULA. THE WINDS WILL SLOWLY DIMINISH MONDAY
AFTERNOON AND EVENING. SEE THE LATEST WEATHER MESSAGE FOR ADDITIONAL
INFORMATION.

AN INCH OR TWO OF SNOW MAY ACCUMULATE MONDAY...ESPECIALLY OVER THE
HIGHER TERRAIN. THE COMBINATION OF THE WIND AND SNOW MAY PRODUCE
SLIPPERY ROADS AND REDUCED VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT WIND AND SNOWFALL REPORTS
TO THE MARQUETTE NATIONAL WEATHER SERVICE OFFICE BY
PHONE...SUBMITTING A REPORT OFF OF OUR HOMEPAGE...OR THROUGH OUR
TWITTER OR FACEBOOK PAGES.

MIZ005>007-014-085-181200-
MARQUETTE-ALGER-LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
337 PM EST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

STRONG NORTHWEST WINDS GUSTING UPWARDS OF 50 TO 60 MPH ARE EXPECTED
LATE THIS EVENING AND THROUGH THE NIGHT ALONG LAKE SUPERIOR EAST OF
MARQUETTE. WELL INLAND...WINDS WILL GUST FROM 35 TO 45 MPH. SEE THE
LATEST WEATHER MESSAGE FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWEST WINDS GUSTING UPWARDS OF 50 TO 60 MPH WILL CONTINUE
MONDAY MORNING ALONG LAKE SUPERIOR EAST OF MARQUETTE. WELL
INLAND...WINDS WILL GUST FROM 35 TO 45 MPH. SEE THE LATEST WEATHER
MESSAGE FOR ADDITIONAL DETAILS.

1 TO 4 INCHES OF SNOW MAY ACCUMULATE BY EARLY MONDAY EVENING FROM
AROUND MUNISING AND SHINGLETON EAST TO SENEY AND NEWBERRY. THE
COMBINATION OF THE WIND AND SNOW MAY PRODUCE SLIPPERY ROADS AND
REDUCED VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT WIND AND SNOWFALL REPORTS
TO THE MARQUETTE NATIONAL WEATHER SERVICE OFFICE BY
PHONE...SUBMITTING A REPORT OFF OF OUR HOMEPAGE...OR THROUGH OUR
TWITTER OR FACEBOOK PAGES.

MIZ010>013-181200-
IRON-DICKINSON-MENOMINEE-DELTA-
337 PM EST SUN NOV 17 2013 /237 PM CST SUN NOV 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

STRONG NORTHWEST WINDS WILL GUST FROM 30 TO 40 MPH FROM LATE EVENING
ON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWEST WINDS WILL GUST FROM 30 TO 40 MPH THROUGH EARLY
MONDAY AFTERNOON. SEE THE LATEST WEATHER MESSAGE FOR ADDITIONAL
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT WIND AND SNOWFALL REPORTS
TO THE MARQUETTE NATIONAL WEATHER SERVICE OFFICE BY
PHONE...SUBMITTING A REPORT OFF OF OUR HOMEPAGE...OR THROUGH OUR
TWITTER OR FACEBOOK PAGES.

LSZ162-240>251-263>267-181200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
337 PM EST SUN NOV 17 2013 /237 PM CST SUN NOV 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

STORM FORCE WINDS TO 50 KNOTS ARE EXPECTED TO DEVELOP LATE THIS
EVENING AND CONTINUE THROUGH NIGHT OVER THE EAST HALF OF LAKE
SUPERIOR. IN ADDITION...NORTHWEST GALE FORCE WINDS OF 35 TO 45 KNOTS
ARE EXPECTED OVER PORTIONS OF WESTERN LAKE SUPERIOR TONIGHT. SEE THE
LATEST MARINE WEATHER MESSAGE AND LAKE SUPERIOR OPEN WATERS AND
NEARSHORE FORECASTS FOR FURTHER DETAILS.

LARGE WAVES OF UP TO 20 FEET ARE ALSO POSSIBLE ACROSS EASTERN LAKE
SUPERIOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STORM FORCE WINDS TO 50 KNOTS ARE EXPECTED TO CONTINUE INTO MONDAY
MORNING OVER THE EAST HALF OF LAKE SUPERIOR. THE WINDS WILL DIMINISH
TO GALES TO 40 KNOTS IN THE AFTERNOON AND DIMINISH FURTHER IN THE
EVENING. IN ADDITION...NORTHWEST GALE FORCE WINDS OF 35 TO 45 KNOTS
ARE EXPECTED TO CONTINUE OVER WESTERN LAKE SUPERIOR MONDAY MORNING.
SEE THE LATEST MARINE WEATHER MESSAGE AND LAKE SUPERIOR OPEN WATERS
AND NEARSHORE FORECASTS FOR FURTHER DETAILS.

LARGE WAVES OF UP TO 20 FEET ARE ALSO POSSIBLE IN EASTERN LAKE
SUPERIOR ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-181200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
337 PM EST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

WEST TO NORTHWEST GALE FORCE WIND GUSTS TO AROUND 40 KNOTS ARE
EXPECTED TO DEVELOP THIS EVENING AND CONTINUE THROUGH THE NIGHT. SEE
THE LATEST MARINE WEATHER MESSAGE FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTHWEST GALE FORCE WIND GUSTS TO AROUND 40 KNOTS WILL CONTINUE
MONDAY MORNING. SEE THE LATEST MARINE WEATHER MESSAGE FOR ADDITIONAL
DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind, 2 winter weather. Local standard time, as filed.

High Wind, Marquette

When
November 17, 11:00 PM EST to November 18, 2:00 AM EST
Where
Marquette forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
46.663, -87.573 (the zone’s center; the record gives no point)

Strong northwest winds knocked down several trees and caused power outages to more than 1,000 Upper Peninsula Power customers across the area. Ishpeming Public Schools closed its middle/high school complex due to loss of power. At St. Johns Parish an early childhood program and a nursing class were cancelled.

Winter Weather, Baraga

When
November 18, 12:00 AM EST to 3:00 PM EST
Where
Baraga forecast zone
Reported by
COOP Observer
Coordinates
46.700, -88.352 (the zone’s center; the record gives no point)

The observer at Watton measured three inches of snow in 15 hours.

High Wind, Alger

When
November 18, 3:40 AM EST to 3:45 AM EST
Where
Alger forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
46.451, -86.548 (the zone’s center; the record gives no point)

The Grand Marais GLOS measured a peak wind gust of 65 mph.

Winter Weather, Alger

When
November 18, 8:00 AM EST to 4:00 PM EST
Where
Alger forecast zone
Reported by
COOP Observer
Coordinates
46.451, -86.548 (the zone’s center; the record gives no point)

The observer 15 miles south of Wetmore measured four inches of lake effect snow in eight hours.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478284, 480509, 480491, 480500.